User Profile
Hi Doctor, i have had TB once in 2013 and was on treatment for 6 months.. I use to cough so much at times my throat was extremely sore and coughed up blood.Even though its been years since ive completed my treatment. At random times i would get nauseous and start coughing up blood. While i breath it feels like there is something in my throat you can hear it vibrating as i breath. It sounds like it is close to my adams apple. Im not sure if its in my thoat or esophagus or if its a ulcer cause by the constant coughing while i had tb. It happeneds at random times now and then i will be ok for weeks. Is it a common thing for tb patients and what can be done to help the symptoms.


Did you find this post helpful?
|

User Profile
replied October 19th, 2017
Tuberculosis Answer A62423
Hello and welcome

I appreciate your concern

The tuberculosis history which you gave has most likely been resolved. If the sputum test for the acid fast bacilli came negative after completion of the treatment and the culture results were also in conformity showing no resistance and you completed your course then most likely you have cleared the infection. The symptoms of sore throat and dyspepsia along with the esophageal ulcers which you described are uncommon with anti tuberculous treatment. The long-term history of throat discomfort is most likely secondary to an upper respiratory tract infection or allergic rhinitis. The focus of infection or inflammation should be determined and treatment with anti allergic steam inhalation and anti-inflammatories can be advised. Long term dyspepsia or gastroesophageal Reflux disease can also lead to irritation of the larynx causing laryngitis. If there is any hoarseness associated with this sore throat or irritated symptoms then a PPI should also be added to this regimen. If the symptoms persist despite using the above then an ENT specialist should be consulted to examine the area and advise accordingly. If there is dyspepsia or dysphagia then I gastroenterologist can be consulted who may advise an upper gi endoscopy to rule out any pathology related to the upper gastrointestinal tract.

Wishing you best of health

Thanks


|
Did you find this post helpful?
Quick Reply
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Tuberculosis , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.